| Model Number |
36-1002 |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
Insufficient Information (4580)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The customer has a total of 12 needle holder that have broken.They were not able to provide seperate details for each device that was broken and which involved a patient.This report will encompass the complaint report as a whole.The customer has been asked for additional information on patient involvement and the devices are being returned for evaluation.A follow up report will be submitted once we have addiitonal information or we have completed the evaluation.
Event or Problem Description
The customer alleged " after supply we are getting regular complaints from the surgeon that during surgery the device is getting broken in the body of the patient." the customer did not report that any harm to the patient occurred.
Additional Manufacturer Narrative
The customer returned 3ea 36-1001 and 9ea 36-1002.The customer stated that the surgeon has been having problems with this device for the past year, however there is no specific details for each break.All twelve devices were evaluated to represent this complaint.It was confirmed that all twelve were broken in the same location where the jaws come together.It was also noted that all twelve device had rusting and corrosion along the entire device, but especially in the crevices.The point where the jaws meet is the weakest point of the device and will break if too much pressure is applied to the jaws.Additionally, the rusting and corrosion of the material can cause it to become more brittle and more likely to break when this pressure is applied.The root cause can be determined to be improper cleaning processes along with too much pressure applied to the jaws during use.There has been a total of (b)(4) sold of 36-1001 and (b)(4) sold of 36-1002.There has been one additional complaint recorded for 36-1001 for a similar occurrence in 2017 and two additional complaint recorded for 36-1002 for a similar occurrence in 2020.(b)(4).This can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or additional information that is pertinent to the investigation, a follow up report will be submitted.